MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Codes Corroded (1131); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed; the gripper would not open or close due to breakage of the link mechanism, corrosion (rust) occurred due to reprocessing and the forceps tip mechanism (link mechanism) was damaged.When the fractured part was checked, it was found that a brown foreign matter was adhered, and brittle fracture due to corrosion was observed.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the grasping forceps stopped opening.The event occurred during a diagnostic procedure (cystoscopy).The procedure was completed using a similar device.There was no patient harm associated with the event.The device was returned and evaluated, and it was found that the forceps jaw/component dislodged.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Additionally, the manufacturing date is unavailable.Based on the results of the investigation, the root cause was a breakage in the link mechanism.It is likely the link mechanism broke due to the following: -insufficient cleaning after use left foreign matter and cleaning solution.-the arm of the grip part corroded due to the residue and the strength decreased.-due to the force applied during handling such as opening and closing the grip, the parts of the link mechanism, whose strength had decreased, broke and fell off.The following information from the instruction manual pertains to the reported event: "·before use, check that the grip has no corrosion (fine holes, dents, discoloration, etc.) and that the grip can be opened and closed smoothly.Using grasping forceps with a corroded grasping part or an abnormal operating feeling may damage the grasping part, causing the grasping part to fall out into the body cavity or the grasping part not to be closed.If you feel any abnormality in the operation of the gripping part during use, or if you cannot open or close it, stop using it immediately.If the grasping forceps cannot be pulled into the endoscope channel, withdraw the endoscope, taking care not to damage the body cavity.Also, if a part of the grasping part falls off, retrieve it with a spare grasping forceps.·after use, wash immediately without leaving dirt on the product.Also, when cleaning, use a low-foaming, neutral cleaning solution for medical equipment.If the product is left dirty after use, or if a non-specified cleaning solution is used, the metal parts such as the grip may corrode, and parts near the grip may fall off or the grip may not close during use.¿ before use, confirm that the instrument is not corroded, dented or discolored; do not use it if any of these conditions are observed.If the instrument is damaged, part of it could fall off inside the patient, or it could become impossible to open or close.¿ if the instrument does not operate properly during the procedure, or if it becomes difficult to open or close the grasping jaws, stop the procedure immediately and withdraw the instrument into the endoscope's channel.If this is not possible, carefully remove it together with the endoscope to avoid causing patient injury.¿ reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws." olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17063386
Report Number9614641-2023-00791
Device Sequence Number14976174
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-53SX-1
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYF-VA2.
Patient SexUnknown